Psycho-Babble Medication Thread 356598

Shown: posts 1 to 9 of 9. This is the beginning of the thread.

 

HELP HELP weird dizziness ANYONE???

Posted by Notaliseliz on June 14, 2004, at 14:04:16

Hi Guys,
I'm suffering from a weird dizziness that's kind of in my EYES! Like when I move them I feel like my brain is wobbling. OK, I know it sounds crazy, but yikes!
It started about 12 years ago, I went to the ER and was told it was sinuses. I've had it intermittently since. I started taking SSRIs at that time and have been on them until about one week ago. I started taking oxcarbazepine 3 weeks ago and I've been fine, but the SSRI I was taking along with it (ENTACT it's called here in Italy) made me do weird things like yawn all day so I couldn't even drive well! So, Doc decided to try me on just this oxcarb thingy.
Could this be withdrawl from the entact? Or is it something else.
I can't say it's vertigo 'cause it doesn't feel like anything around me is moving, just like my BRAIN is moving!!!
I'm having a hard time typing, too, because I can't seem to focus well on the keyboard.
I'm going to the doc tomorrow, but since he's Italian and I'm not I find it VERY hard to tell him exactly how I feel. Been here 7 years and don't exactly know how to say my brain is wobbling LOL
Please help ANYONE

 

Re: HELP HELP weird dizziness ANYONE???

Posted by Notaliseliz on June 14, 2004, at 15:30:48

In reply to HELP HELP weird dizziness ANYONE???, posted by Notaliseliz on June 14, 2004, at 14:04:16

What I'm taking now is Trileptal

 

weird dizziness ANYONE??? Notaliseliz

Posted by B2chica on June 14, 2004, at 15:50:18

In reply to HELP HELP weird dizziness ANYONE???, posted by Notaliseliz on June 14, 2004, at 14:04:16

well, i thought i was the only one... ;^) it's kinda like smokin a ciggarette for the first time huh. ok, maybe not exactly.
i've had this happen off and on since in can remember (teenager for sure). it's like a jitter of the eyes -mine goes left and right. i notice mine is also worse when i'm looking at something far away vs. close up. So i would just stop doing whatever i was doing and start to draw on paper with my head down right next to it, or just focus on something REALLY close up until it goes away. (that is unless i was driving) luckily it's only happened when i was driving a handful of times and i was able to manage it.

Ok, small tangent. my point i'm getting to is i am also on trileptal, began in march and for the first three or so weeks these "incidents" happened much stronger and lasted longer than normal. Really Bugged me out! Must be sometype of side effect, but for me it DID go away. So i hope it will be the same for you cuz this MS is supposed to have the least amount of side effects and it's been working great for me. Wishing you the same Luck!
Best Wishes.
B2c.

 

Re: weird dizziness ANYONE???

Posted by Notaliseliz on June 14, 2004, at 16:37:22

In reply to weird dizziness ANYONE??? Notaliseliz, posted by B2chica on June 14, 2004, at 15:50:18

Hi, Thanks, what's an MS? Oh yeah, smoking for the first time was ALOT better thqn this:) I can't see the keyboard straight so Im gonna reply tomorrow.just wanted to say thanks for the reply:)

 

Re: weird dizziness ANYONE???

Posted by hugo on June 14, 2004, at 22:44:26

In reply to Re: weird dizziness ANYONE???, posted by Notaliseliz on June 14, 2004, at 16:37:22

Your description sounds exactly like my experience with SSRI withdrawl.

Hugo

 

Re: weird dizziness ANYONE??? hugo

Posted by Notaliseliz on June 15, 2004, at 12:27:47

In reply to Re: weird dizziness ANYONE???, posted by hugo on June 14, 2004, at 22:44:26

Went to my doc today and he said the SSRI (called entact here) i was taking shouldn't cause withdrawl symptoms but then suggested I take half a pill to see what happens. I feel alot better today than I did yesterday so I don't know if I'll just go with the flow or not.

 

Mood Stabilizer -sorry bout that ;^) (nm)

Posted by B2chica on June 16, 2004, at 16:18:23

In reply to Re: weird dizziness ANYONE???, posted by Notaliseliz on June 14, 2004, at 16:37:22

 

Re: weird dizziness ANYONE???

Posted by pellmell on June 19, 2004, at 13:26:52

In reply to Re: weird dizziness ANYONE??? hugo, posted by Notaliseliz on June 15, 2004, at 12:27:47

> Went to my doc today and he said the SSRI (called entact here) i was taking shouldn't cause withdrawl symptoms but then suggested I take half a pill to see what happens. I feel alot better today than I did yesterday so I don't know if I'll just go with the flow or not.


You're taking escitalopram (branded Lexapro in the States). I agree with Hugo -- what you're feeling sounds a whole lot like SSRI withdrawal. I've gone through it probably half a dozen times, so I'm pretty familiar with the symptoms. (Fortunately I've never gotten the "electric zaps" some people describe...)

I imagine your brain started, uh.. wobbling.. somewhat less than a week after quitting Entact? Maybe like four or five days after your last pill? Escitalopram has a half-life of ~30 hours (take a peek here:
http://www.rxlist.com/cgi/generic/lexapro_cp.htm ), so from my quasi-informed knowledge of pharmacokinetics and the like, that would make more sense: enough of the drug would've left your system to cause withdrawal by about then.

For what it's worth, I've even experienced mild SSRI withdrawal coming off of *Prozac*, which doesn't happen to most people 'cause it gets eliminated from your body so gradually (it has a half life of 4-6 days).

So yeah. Not all docs are clued-in about the prevalence of SSRI withdrawal. If I were you, I'd keep taking a small amount of Entact (half a pill or less) whenever the "wobbling" gets bad. It might take a while, but eventually it'll go away.

Good luck &c.,

-pm

 

Re: weird dizziness ANYONE??? Thanks pellmell...

Posted by Notaliseliz on June 19, 2004, at 16:35:33

In reply to Re: weird dizziness ANYONE???, posted by pellmell on June 19, 2004, at 13:26:52

Thanks pellmell and the rest of ya'll...you've been great!
It's still going on but not with the initial intensity. I've gone about 9-10 days without the lexapro so I'm not going to re-start unless I start absolutely wigging out.
bye for now...


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.